# SDR 99ZZZX488

- Difficulty date: January 14, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5PA
- Make and model: Piper PA-42
- Aircraft serial: 428001051
- Engine: Pwa PT6A41
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Part time: 4,563 hours
- Stage of operation: CR
- Nature of condition: T, X
- Precautionary procedure: B, A

## Discrepancy

CATASTROPHIC FAILURE OF LEFT ENGINE.  AIRCRAFT WAS EN ROUTE TO DESTINATION WHEN AN IN-FLIGHT FAILURE OF LEFT ENGINE OCCURRED.  DESTRUCTION AND SEPARATION OF TURBINE BLADES AFT OF HOT SECTION OCCURRED.  PIECES OF BLADES WENT THROUGH AND DESTROYED BOTH EXHAUST STACKS.  THE POWER SECTION OF THE ENGINE LOCKED UP.  TWO OF THREE Q-TIPS SEPARATED FROM PROPELLER WITH THE 3RD TIP BEGINNING TO STRAIGHTEN, BUT HAD NOT YET SEPARATED.  ENGINE AND PROPELLER WERE REMOVED.
